What is  Drug Induced Lupus   

 

The definition of Drug-induced Lupus Erythematosus (DIL or DILE) is, an autoimmune disorder (similar to Systemic Lupus Erythematosus [SLE]) caused by chronic use of certain drugs.

 

These drugs cause an autoimmune response (the body attacks its own cells) producing symptoms similar to those of SLE. There are thirty eight known medications to cause DILE but there are three that report the highest number of cases: hydralazine, procainamide, and isoniazid.

 

While the criteria for diagnosing DILE has not been thoroughly established, symptoms of DILE typically present as myalgia and arthralgia.

 

Generally, the symptoms recede after discontinuing use of the drugs.

 

My drug induced Lupus is slightly different.  It wasn't caused by taking too many or of prolonged use of medications.

 

I did show most of the many symptoms of Lupus.  I was made far worse by taking certain drugs inside my body.

 

My Lupus however was caused by Tolulene poisoning.  It has left me extremely chemically sensitive and therefore prone to the symptoms of Lupus if given certain drugs or exposed to even mild everyday chemicals.

 

It was vital, for me, as part of my treatment twelve years ago to detox my body of these chemicals and heavy metals.

 

Cleansing by body was starting the point on the road to recovery.

 

So basically, exposure to anything that is taking into our bodies that is unnatural and  chemically based does have the ability to cause an auto-immune response.  DILE is an auto-immune response to exposure.